MAUDE Adverse Event Report: COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G46027
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: materials manager.Pma/510k #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, prior to a ureteroscopy procedure using a ncompass nitinol tipless stone extractor, the device was noted to be broken upon opening the package.It is believed that the wires were broken.The device did not make patient contact.No adverse events have been reported as a result of the alleged malfunction.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Inspection of the returned device noted the device was returned with the inserter on the basket sheath.The handle and the basket formation were in the open position.The mlla (male luer lock adapter) and collet knob were tight.The polyethylene terephthalate tubing [pett] measured 2.5cm in length.Further visual exam noted kinks in the basket sheath at 81cm and 83cm from the distal tip, and the basket sheath had a smashed appearance.Functional testing determined the handle does actuate the basket formation to the open position, but it does not entirely retract the basket formation in the basket sheath.While the handle was in the closed position, the closed basket formation extends past the distal tip of the basket sheath by 1-2mm.While the basket sheath was in the straight position, the handle does actuates the basket formation to the completely closed position.Further visual examination noted two wires in the basket formation had a pinched/kinked appearance.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device was found to have a deformed basket.The wires of the basket were severely deformed.The information provided stated that the device was broken upon opening the packaging.All devices are inspected for damage and functionality multiple times during manufacturing and quality control checks.The most probable cause cannot be determined, but the condition of the returned basket makes it likely the basket was damaged from handling.The extent of the damage to the basket makes it highly unlikely the device was packaged in that condition.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 01oct2019: a new same type device was opened and used to complete the procedure.

Brand Name
NCOMPASS NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9140094
Report Number1820334-2019-02469
Device Sequence Number1782930
Product Code FFL
UDI-Device Identifier00827002460270
UDI-Public(01)00827002460270(17)211113(10)9307368
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2021
Device Model NumberG46027
Device Catalogue NumberNCT4-017115
Device Lot Number9307368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Initial Date Received by Manufacturer 09/27/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1